Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Death due to heroin and marijuana. Was lack of response due to enlarged heart?

My son recently died. He was overdosing on heroin combined with marijuana. We intervened (not sure if we were past the window of opportunity) and did CPR . He was given Narcan by paramedics and possibly had a heart shocked but they could never get his heart beat above 20 beats per minute. Coroner said he had an enlarged heart which could have contributed to an arrhythmia . I m wondering if his lack of response had more to do with the window of opportunity or the enlarged heart. When all this happened, I was upstairs...I heard snoring downstairs. I finished my bath and went downstairs (still heard snoring but then he stopped snoring). He was in a frog position, face down on the floor. I m not sure what most contributed tohis death.
Asked On : Wed, 13 Jun 2012
Answers:  1 Views:  133
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Psychiatrist 's  Response
Jun 2013
Hi there ~

I understand your concerns. I am sorry to hear about he death of your son due to heroin and marijuana abuse. I believe that he was physiologically and psychologically dependent on those drugs to the point where it was lethal. What happens in dependence is a person starts to like the drug he uses and then starts abusing it to get the high. The high does not last and the person uses more and more of the substance to experience that high that was first experienced. This would make one psychologically dependent. In the meantime, the body also gets accustomed to the medication and when you go off of the medication one starts to have physical symptoms called withdrawals, which make the person go back on the substance again. The physiological and psychological dependence gets to point where one used the drugs too much and ultimately overdoses on the substances and that is usually the cause of death. I hope this helped explain your son's death and I am sorry for your loss.

I hope this helps. Take care and have a lovely day!
Answered: Wed, 10 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor